Necrotizing fasciitis and nonsteroidal anti-inflammatory drugs

South Med J. 1991 Jun;84(6):785-7. doi: 10.1097/00007611-199106000-00030.

Abstract

We have presented a case of fulminant necrotizing fasciitis that occurred after excessive NSAID intake with granulocytopenia. This case parallels those previously reported as outlined in the above discussion. We concur with previous investigators who have concluded that NSAIDs should be used with caution in patients with phlebitis or apparently benign inflammatory cutaneous lesions.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anti-Inflammatory Agents, Non-Steroidal / adverse effects*
  • Fasciitis / chemically induced*
  • Fasciitis / microbiology
  • Fasciitis / mortality
  • Humans
  • Male
  • Necrosis
  • Postoperative Complications
  • Streptococcal Infections / microbiology
  • Streptococcus pyogenes / isolation & purification

Substances

  • Anti-Inflammatory Agents, Non-Steroidal